Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 220, NWS Goodland, KS

July 15, 2010Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 15, 2010, 3:24 PM MDT for Yuma County, Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2010, 3:24 PM MDT (21:24 UTC)
Expired
Jul 15, 2010, 4:30 PM MDT
In force
66 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 2:20 PM MDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:10 PM MDT, 14 minutes earlier.

Area forecast discussion, Jul 15, 3:10 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT THU JUL 15 2010

.DISCUSSION...
230 PM MDT THU JUL 15 2010

FORECAST CHALLENGES ARE TEMPERATURES.

A COOL AREA OF HIGH PRESSURE BEHIND A COLD FRONT HAS KEPT
TEMPERATURES 10-15 DEGREES COOLER ACROSS THE FORECAST AREA TODAY
THAN THEY WERE YESTERDAY. COOLER TEMPERATURES WON'T LAST LONG AS
MODELS ARE ADVERTISING HIGH TEMPERATURES ON FRIDAY BACK UP INTO
THE UPPER 90S. DAYTIME HIGH TEMPERATURES WITH THE LATEST MODEL
RUNS ARE ALL UP A FEW DEGREES FROM YESTERDAY'S RUNS AS THE UPPER
RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES ON FRIDAY AND EXTENDS
OVER THE ROCKIES AND CENTRAL HIGH PLAINS ON SATURDAY WITH WARM
SOUTHERLY FLOW ACROSS THE SOUTHERN PLAINS EXTENDING UP INTO THE
CENTRAL HIGH PLAINS THROUGH THE FIRST PART OF NEXT WEEK. HAVE TRENDED
DAYTIME TEMPERATURES UP AS A RESULT FOR VIRTUALLY THE ENTIRE
FORECAST PERIOD. WITH TEMPERATURES BACK UP INTO THE LOWER 100S FOR
A GOOD PORTION OF THE FORECAST AREA THROUGH THE WEEKEND AND INTO
THE BEGINNING OF NEXT WEEK AND DEWPOINTS ACROSS THE EASTERN 1/3 TO
1/2 OF THE FORECAST AREA IN THE MID TO UPPER 60S ON
SATURDAY...WILL HAVE TO KEEP AN EYE ON HEAT INDICES. HEAT
INDICES WILL BE ON THE CUSP OF ADVISORY CRITERIA ON SATURDAY.
AFTER SATURDAY FORECAST DEWPOINTS AREN'T AS HIGH...BUT AREN'T
LOWER BY MUCH. AT LEAST SOME PORTION OF THE FORECAST AREA IS
SHOWING ISOLATED THUNDERSTORMS EACH DAY AS A WEAK SHORT WAVE
TROUGHS CONTINUE TO RIDE ALONG THE UPPER FLOW AND CLIP THE CENTRAL
HIGH PLAINS REGION WITH THE BULK OF CONVECTIVE ACTIVITY MISSING
THE FORECAST AREA EACH DAY.

LOCKHART
&&

.AVIATION...
1130 AM MDT THU JUL 15 2010

FOR THE 18Z TAFS...EARLY MORNING STRATUS HAS FOR THE MOST PART
SCATTERED OUT ACROSS THE REGION THOUGH SOME OCCASIONAL 2500FT
CEILINGS WILL BE ENCOUNTERED. IN ADDITION...DIURNALLY DRIVEN CU
FIELD ALREADY DEVELOPING PER RECENT SATELLITE IMAGERY...WITH BASES
GRADUALLY RISING THROUGH THE AFTERNOON WITH SURFACE HEATING.
THUNDERSTORMS EXPECTED TO DEVELOP LATE AFTERNOON IN EASTERN
COLORADO...AND ITS POSSIBLE ONE OF THESE COULD IMPACT KGLD IN THE
EARLY EVENING HOURS WITH BRIEF REDUCTIONS IN CIGS AND VIS.

024
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 15, 10:38 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT THU JUL 15 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161415-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT THU JUL 15 2010 /1138 AM CDT THU JUL 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO AFTER 4 PM AND
MOVE INTO EXTREME WESTERN KANSAS BEFORE DISSIPATING THIS EVENING.
A FEW OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON/EVENING FROM SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING WEST OF A
BENKELMAN NEBRASKA TO TRIBUNE KANSAS LINE.

In the hours before

Local storm report, Jul 15, 2:35 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     ABARR                   39.85N 102.72W
07/14/2010  E70.00 MPH       YUMA               CO   CO-OP OBSERVER

            CORRECTED TIME BASED ON RADAR

&&

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:30 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman60 min
Jul 14, 8:34 PM MDTSpecial Weather StatementGLDSherman56 min
Jul 14, 6:16 PM MDTSpecial Weather StatementGLDYuma59 min
Jul 14, 6:27 PM MDTSevere Thunderstorm WarningGLDYuma63 min
Jul 14, 6:32 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma58 min
Jul 15, 3:51 PM MDTSevere Thunderstorm WarningGLDKit Carson54 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma41 min
Jul 15, 4:40 PM MDTSevere Thunderstorm WarningGLDKit Carson65 min
Jul 15, 5:09 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson66 min
Jul 15, 5:41 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson64 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.